MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERÄTE GESELLSCHAFT M.B.H. SYNCHRONY 2; IMPLANT, COCHLEAR

MED-EL ELEKTROMEDIZINISCHE GERÄTE GESELLSCHAFT M.B.H. SYNCHRONY 2; IMPLANT, COCHLEAR
Model Number 36681
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
During a bilateral cochlear implantation, the doctor could not confirm that the synchrony 2 cochlear implant had successfully coiled, even after several x-ray where taken.It was decided to use a smaller cochlear implant which successfully coiled as confirmed by x-ray imaging.The defective synchrony 2 cochlear implant was returned to the manufacturer on july 23rd.The company informed uf that, according to fda regulations, the implant that was not used during the surgical procedure must be returned to the company.Company sent an over-night shipping package to obtain the device.Once the defective product is returned, the company will investigate the problem with the device and consider if uf must be reimbursed due to its malfunctioning.

Brand Name
SYNCHRONY 2
Common Device Name
IMPLANT, COCHLEAR
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERÄTE GESELLSCHAFT M.B.H.
2645 meridian parkway, suite 100
durham NC 27713
MDR Report Key10355414
Report Number10355414
Device Sequence Number11485054
Product Code MCM
UDI-Device Identifier09008737366810
UDI-Public(01)09008737366810
Combination Product (Y/N)N
Initial Reporter StateUT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/27/2020
Report Date (Section F) 07/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number36681
Device Catalogue Number36710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2020
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer08/03/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight91
Date Report Sent to FDA07/27/2020